Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: other stuff Elizabeth

Posted by Mitch on November 8, 2001, at 23:34:52

In reply to Re: other stuff Mitch, posted by Elizabeth on November 8, 2001, at 17:09:43

> > NT is the only one that seems to have minimal OH (even less than Remeron-which I tried for a few months the first time around).
>
> What about DMI?

I even noticed it on just 10mg/day of desipramine! I called my pdoc about three days after I started it telling him I didn't think I could endure this dizziness (I was told to take it at bedtime instead of in the morning-which helped). At the time I was doing a lot of maintenance work at a factory in the evenings/weekends while I was finishing college. I had a little trouble working on ladders/scaffolding without getting vertigo-I'm serious! I think I must be really hypersensitive to anticholinergic effects (CV-wise) as well.

>
> >In general they (SSRI's) tend to make me smiley and cheerful, but often can cause akathisia and heighten "startle" type reactions.
>
> Real akathisia, or just "jitters?" I was getting startled easily when I was on Provigil (it didn't happen with Dexedrine, Adderall, Cylert, or Ritalin, that I recall). The day I tried going up to 200 mg, I went to see the movie _Three Kings_, which has a lot of explicit violence, plus a pretty intense torture scene. Needless to say, I was jumping off the walls.

We are talking real akathisia. All SSRI's make me pace around a lot. I get things done around the house-but that's beside the point! I have been on neuroleptics in the past and I know what akathisia is-trust me. They aren't as bad as many neuroleptics (SSRi's), but I have had the "shuffles" on AP's before and this is very similar. If it wasn't for their anxiolytic effect (especially social anxiety), I probably wouldn't touch them with a ten-foot pole. AD-wise they haven't had a good track record for me actually. They also tend to aggravate my rapid-cycling too. Wellbutrin and Adderall are the *only* two agents that I have *ever* taken during seasonal major depressions that I felt gave me complete or near-complete relief from the depressive symptoms and didn't appear to adversely affect mood-cycling.

>
> > And I got very very nasty and hateful on Remeron as well. Interestingly on Remeron I also developed a mild stutter or vocal tic at times.
>
> That is weird! I don't think I've ever gotten hostile or aggressive on any drug (although naloxone or naltrexone might do it!), but I have found that some drugs make me less aggressive. Not passive, just more friendly, better at working things through. It's very difficult for anybody to make me lose my temper when I'm in that state. Nice side benefit.
>
> -elizabeth

Well if you were all mixed up with bipolar/ADHD I think you would find a whole world of unexpected pharmaceutical *minefields*. I thought the Nierenberg presentation very well-considered and the studies well devised. What makes me bring that up is his discussion of a typical psychiatrist's reaction to the lack of a response from a fairly severely depressed patient to their first trial of medication. "Uh-oh, what do I do now?". And the ensuing presentation was an attempt in a way to develop a flow-chart to get people treated and responsive ASAP (which I applaud). Well...in my case and others with bipolar complications it often isn't the case of a non-response. Usually it is an *intolerant* response of one kind or another! Either the antidepressant made the patient hypomanic (not intended), hostile (not intended), dysphoric/agitated (not intended), etc. etc. I can nearly always get an *antidepressant* response to nearly any antidepressant. That isn't the problem. The problem are the other *problems* the antidepressant triggers!


Mitch


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:82248
URL: http://www.dr-bob.org/babble/20011104/msgs/83630.html